Spontaneous Intracranial Hypotension-Hypovolemia Associated With Tacrolimus

$48.00 plus tax (Refund Policy)

Download / Buy Article:

Abstract:

There is little precedent for a medication-induced spontaneous intracranial hypotension/cerebrospinal fluid (CSF) hypovolemia (SIH). This case history of a woman with low CSF pressure, orthostatic headache, and radiographic findings consistent with SIH but without a detectable leak was notable for its association, both onset and resolution, with the use of the calcineurin inhibitor tacrolimus (FK506). A literature review for potential causes of a tacrolimus-induced CSF hypotension suggests many potential mechanisms of action, including effects on blood brain barrier and dural compliance, and supports further vigilance for this condition in the medically complex setting of tacrolimus use.

Keywords: headache; low pressure syndrome; tacrolimus

Document Type: Research Article

DOI: http://dx.doi.org/10.1111/j.1526-4610.2010.01701.x

Publication date: September 1, 2010

Related content

Tools

Favourites

Share Content

Access Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content
Cookie Policy
X
Cookie Policy
ingentaconnect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more